Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hemoglobin 8 --help!!!!!
Aug 1, 2000

Dr. Bob, You were right. My vertigo, headaches,and exhaustion appear to be due to anemia. My hemoglobin is down to 8!!! Can combivir and nelfinavir do this? I thought it was only AZT and the older meds that caused these problems. My doctor wants to set me up for a blood transfusion. I'd rather not do that if at all possible. Can I take that injectable stuff you talked about? Paleface

Response from Mr. Molaghan

Dear Paleface,

You do have significant anemia. You should work with your physician to find the exact cause or causes. Certainly one potential (and probably the most significant) cause is your combivir. It contains AZT as well as 3TC. Hence the name "combi-vir". It is doubtful the nelfinavir would cause this type of side effect.

Treatment of your anemia is definitely warranted. Transfusion is an option but it does carry some risks. You should talk with your doctor about switching off combivir. You could consider D4T, 3TC, and stay with Nelfinivir if you're otherwise doing well on this combination. In addition you could try Procrit 40,000 units injected once per week. It will take several weeks for this medication to kick in. However it is safer than a blood transfusion. So stopping the AZT component of your combivir and using Procrit to stimulate your system to make new red blood cells should help a great deal. I don't think you'll be a paleface for much longer. Just don't delay getting treated. We don't want things to get any worse. Good luck!!

Dr Bob


Previous
Fatigue/Dysfunctional
Next
New combo LESS fatigue

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement